Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 29, 2007, 2:36 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 2:36 PM CDT (19:36 UTC)
- Expired
- May 29, 2007, 4:30 PM CDT
- In force
- 114 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:12 PM CDT | FLASH FLOOD | 20 E Arnold, NE | HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN MANY LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 291938 FFWLBF NEC041-111-113-292130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 236 PM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ARNOLD... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 430 PM CDT * AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF ARNOLD TO DICKENS...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BROKEN BOW TO 21 MILES NORTH OF HAYES CENTER...MOVING NORTHEAST AT 10 MPH. STORMS WERE DEVELOPING ALONG THIS LINE AND MOVING ACROSS THE SAME AREAS PRODUCING CONTINUED HEAVY RAINFALL. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE MALONEY STATE RECREATION AREA...TARBOZ LAKE AND GANDY EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4150 9977 4070 10068 4084 10125 4174 10018 $$ JWS
1 follow-up statement
000 WGUS73 KLBF 292031 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE MAY 29 2007 NEC041-111-113-292130- LOGAN NE-CUSTER NE-LINCOLN NE- 327 PM CDT TUE MAY 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR LINCOLN...NORTHWESTERN CUSTER AND SOUTHEASTERN LOGAN COUNTIES... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARNOLD TO DICKENS...OR ALONG A LINE EXTENDING FROM ARNOLD TO 21 MILES NORTH OF HAYES CENTER. THE LINE OF THUNDERSTORMS WITH EXCESSIVE RAIN WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT ABOUT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE MALONEY STATE RECREATION AREA...TARBOZ LAKE...NORTH PLATTE AND GANDY RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN DURING THE LAST 2 HOURS ALONG A LINE FROM ARNOLD TO JUST SOUTH OF NORTH PLATTE...TO EXTREME SOUTHWEST LINCOLN COUNTY...WHERE ADDITIONAL STORMS WERE BEGINNING TO DEVELOP ONCE AGAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4150 9977 4070 10068 4084 10125 4174 10018 $$ JWS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:54 AM CDT, 11 hours 42 minutes earlier.
Area forecast discussion, May 29, 2:54 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 AM CDT TUE MAY 29 2007 .SYNOPSIS... COLD FRONT INCHING ITS WAY INTO THE PANHANDLE OF NEBRASKA THIS MORNING...WHICH IS SLOWER THAN PREVIOUS MODEL RUNS. UPPER LEVEL TROF/LOW DIGGING IN ACROSS MT AND N WY. SCT SHRA AND TSRA CONTINUE AHEAD OF THE FRONT WITH RICH MOISTURE ENVIRONMENT. && .DISCUSSION... COMPLEX WEATHER PATTERN CONTINUES AS NEXT 24 TO 48 HOURS POSE ALL KINDS OF PROBLEMS. MODELS HAVE BEEN TOO QUICK WITH THIS SYSTEM SO HAVE SIDED WITH SLOWLY SOLUTION. MODELS IN DECENT AGREEMENT EARLY ON SO HAVE GONE MORE WITH A BLEND...THEN SHIFT TO GFS. COLD FRONT WILL SLOWLY MOVE ACROSS THE FA TODAY AND TONIGHT. PRECIP H20 FROM LAST NIGHTS 00Z LBF SOUNDING AT 1.27 INCHES...WHICH IS NEAR ALL TIME MAX FOR MAY. ALTHOUGH GUIDANCE DROPS SOME THIS MORNING BOTH GFS AND NAM SOUNDINGS RETURN ABOVE 1.20 INCHES FOR TONIGHT. UPPER LEVEL SUPPORT AND SURFACE BASED CAPE EXCEEDING 1000 J/KG WILL COMBINE WITH HIGH MOISTURE TO BRING ADDITIONAL HEAVY RAIN AND POSSIBLY A FEW MARGINALLY SEVERE THUNDERSTORMS. WITH PREVIOUS RAINFALL AND EXPECTED HEAVY RAINFALL...HAVE POSTED A FFA FOR AREAS THAT SAW SIGNIFICANT RAINS LAST NIGHT. ALSO EXPECT ONLY MINOR CLEARING IN THE SOUTHWEST TODAY THUS TEMPS TO HAVE LITTLE DIURNAL SWING. IF MORE CLEARING DEVELOPS THROUGH EARLY AFTERNOON THAN EXPECTED...SURFACE TEMPS WOULD BE WARMER THAN EXPECTED AND AN INCREASE IN SURFACE BASED INSTABILITY AND STRONGER STORMS WOULD BE POSSIBLE. WILL HAVE TO KEEP AN EYE ON THIS. UPPER LEVEL CUT OFF LOW DEVELOPS OVER THE WESTERN DAKOTAS IN THE WAKE OF THE COLD FRONT. THIS WILL KEEP NW TO W FLOW AND SEVERAL WEAK DISTURBANCE RIDING AROUND THE LOW THROUGH MOST OF THE WEEK. ALTHOUGH LL MOISTURE IS DIMINISHED AFTER COLD FRONT PASSAGE...MAY HOLD ON TO ENOUGH TO PRODUCE ISOLD TO SCT LIGHT SHOWERS. REMAINDER OF THE FORECAST HIGHLY DEPENDENT ON CUT OFF LOWS SPEED TO MOVE EAST. ATTM CURRENT GRIDS GIVE A REASONABLE SOLUTION...ALTHOUGH MAY BE A TAD TO QUICK. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO LET UP IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA...BUT SHOWERS WILL CONTINUE. WITH THE PRECIPITATION THAT OCCURRED WITH THUNDERSTORMS OVERNIGHT...THE BOUNDARY LAYER SHOULD BECOME SATURATED TOWARD DAYBREAK...AND THERE IS A POSSIBILITY OF INSTRUMENT FLIGHT CONDITIONS IN LOW CEILINGS AND MARGINAL VISIBILITY. HOWEVER...CONFIDENCE IS NOT HIGH THAT THEY WILL COME TO BE...SO WE WILL KEEP MARGINAL VISUAL CONDITIONS IN THE TERMINAL FORECASTS FOR VALENTINE AND NORTH PLATTE AS WELL AS ON THE TWEB ROUTES IN WESTERN AND NORTHERN NEBRASKA. THE 500M AGL WIND FROM THE WSR-88D PROFILERS AT THEDFORD...HASTINGS AND GOODLAND INDICATE 40-50KT...AND THE PROFILER AT MCCOOK SHOWS 35-40KT. HOWEVER...GUSTY 15 TO 25 KNOT SURFACE WINDS CONTINUE AT VALENTINE AND NORTH PLATTE. THEREFORE WE WILL NOT PUT LOW LEVEL WIND SHEAR IN THE FORECAST. STILL...IF THE BOUNDARY LAYER WIND DECOUPLES...THE TERMINAL FORECASTS MAY NEED TO BE AMENDED FOR WIND SHEAR. && .HYDROLOGY... FLASH FLOOD WARNING CONTINUES FOR HAYES AND PORTIONS OF LINCOLN AND FRONTIER COUNTIES A FEW MORE HOURS. REPORTS OF OVER 5 INCHES IN NORTHERN HAYES ALONG WITH NUMEROUS WASHOUTS OF BRIDGES AND ROADWAYS. WITH ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL AGAIN EXPECTED TONIGHT...HAVE GONE WITH A FLASH FLOOD WATCH FOR THE SAME THREE COUNTIES. ELSEWHERE THE RISK IS CONSIDERABLY LOWER. ATTM DO NOT EXPECT NEARLY SO HIGH AMOUNTS..ALTHOUGH NOT RULING THEM OUT...AND FLASH FLOOD GUIDANCE FAIRLY HIGH. WILL HAVE TO WATCH HOW THE REST OF THE MORNING INTO EARLY AFTERNOON PLAYS OUT. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20 MPH...HOWEVER BACKBUILDING STILL GOING TO BE A PROBLEM. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR NEZ059-070-071. && MASEK/JRS
Hazardous weather outlook, May 29, 11:02 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 AM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1102 AM CDT TUE MAY 29 2007 /1002 AM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND TONIGHT WILL CONTINUE BRINGING THE POTENTIAL FOR HEAVY RAIN TO MUCH WESTERN AND NORTH CENTRAL NEBRASKA. DEEP MOISTURE AND THE TENDENCY FOR THESE STORMS TO MOVE ALONG THE SAME LINE FOR EXTENDED PERIODS WILL HELP BE RESPONSIBLE FOR THE HEAVIEST RAINFALL AREAS. IN PARTS OF SOUTHWEST NEBRASKA...VERY HEAVY RAIN OVERNIGHT HAS SATURATED THE SOIL. ANY NEW HEAVY RAIN WILL PRODUCE EXCESSIVE RUNOFF THAT WILL CAUSE FLOODING OF LOW LYING AREAS AND SMALL STREAMS WITH STORMS EXPECTED MAINLY THIS AFTERNOON AND EVENING. AREAS FROM CUSTER COUNTY INTO LOUP...GARFIELD AND WHEELER COUNTIES WILL EXPERIENCE THE HEAVY RAINFALL THROUGH THE AFTERNOON. AT THIS TIME...IT APPEARS THAT THE GREATEST RISK OF EXCESSIVE RAINFALL IS SOUTH AND EAST OF A LINE FROM ONEILL TO IMPERIAL. THE GREATEST THREAT OF SIGNIFICANT FLOODING WILL CONTINUE TO BE IN HAYES AND FRONTIER COUNTIES AND IN EASTERN AND SOUTHERN LINCOLN COUNTY WHERE THE HEAVY RAINFALL AMOUNTS OF 5 INCHES OR MORE FELL OVER A SIGNIFICANT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) SPRINGER/13
In the hours before
Local storm report, May 29, 8:51 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 AM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM FLOOD 4 SW WELLFLEET 40.71N 100.78W
05/29/2007 LINCOLN NE PUBLIC
ASHER ROAD 4 MI SOUTHWEST OF WELLFLEET WAS WASHED OUT
LAST NIGHT. THE RESIDENT LIVING ON THE ROAD ESTIMATED
RAINFALL AMOUNT OF 4 AND ONE HALF INCHES.
&&
JSWEETLocal storm report, May 29, 10:04 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 AM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM FLOOD 10 ESE HAYES CENTER 40.46N 100.84W
05/29/2007 HAYES NE PUBLIC
LAST NIGHTS HEAVY RAINS CREATED A 4 FT WALL OF WATER THAT
MOVED ALONG RED WILLOW CREEK A FEW MILES NNW OF HUGH
BUTLER LAKE...THE WAVE SWEPT OVER BRIGES AND OVERFLOWED
THE BANKS...DAMAGE THAT MAY HAVE OCCURED DUE TO THIS
TORRENT IS UNKNOWN AT THIS TIME.
&&
JSWEETLocal storm report, May 29, 1:31 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONLocal storm report, May 29, 2:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.